TITLE

Hepatic Safety

AUTHOR(S)
Dieterich, Douglas T.
PUB. DATE
March 2004
SOURCE
Clinical Infectious Diseases;3/1/2004 Supplement, Vol. 38, pS43
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Presents a summary of the presentations made during the "Hepatic Safety and HAART" conference held in Santa Barbara, California on June 7 to 9, 2002. Aim of the event to review the effects of antiretroviral drugs on liver; Account of the mechanisms responsible for drug-induced liver injury; Overview of all liver toxicity issues in HIV treatment; Role of data analysis in identifying the risk factors for hepatotoxicity.
ACCESSION #
12355188

 

Related Articles

  • Amiodarone Hepatotoxicity. Babatin, Mohamed; Lee, Samuel S.; Pollak, P. Timothy // Current Vascular Pharmacology;Jul2008, Vol. 6 Issue 3, p228 

    Potential hepatotoxicity related to amiodarone therapy is often a concern when deciding whether to initiate or continue treatment with this medication. While mostly associated with long-term oral administration of the drug, toxicity has also been reported early during intravenous administration...

  • MOLECULAR MECHANISMS OF HEPATOTOXICITY FOR SOME DRUGS. Koleva, Yana; Daskalova, Dilyana; Barzilov, Ivaylo; Mitkova, Magdalena // Management & Education / Upravlenie i Obrazovanie;2013, Vol. 9 Issue 6, p104 

    The liver plays an astonishing array of vital functions in the maintenance, performance and regulating homeostasis of the body. It is involved with almost all the biochemical pathways to growth, fight against disease, nutrient supply, energy provision and reproduction. Hepatotoxicity implies...

  • Hepatotoxicity of Antibacterials: Pathomechanisms and Clinical. Leitner, J. M.; Graninger, W.; Thalhammer, F. // Infection;Feb2010, Vol. 38 Issue 1, p3 

    Drug-induced hepatotoxicity is a frequent cause of liverdisease and acute liver failure, particularly in patients treatedwith multiple drugs. Several antibacterial drugs have thepotential to cause severe liver injury and failure. This articleaims to increase the awareness and understanding of...

  • Drug-Induced Liver Injury Associated with the Use of Nonnucleoside Reverse-Transcriptase Inhibitors. Dieterich, Dougals T.; Robinson, Patrick A.; Love, James; Stern, Jerry O. // Clinical Infectious Diseases;3/1/2004 Supplement, Vol. 38, pS80 

    Human immunodeficiency virus (HIV)-infected patients frequently present with elevated levels of serum transaminases (alanine aminotransferase [ALT] and/or aspartate aminotransferase [AST]). This has often been attributed to the hepatic effects of antiretroviral (ARV) drugs, including...

  • Jaundice and Hepatocellular Damage Associated With Nevirapine Therapy. Prakash, Manish; Poreddy, Vijayrama; Tiyyagura, Lakshma; Bonacini, Maurizio // American Journal of Gastroenterology;May2001, Vol. 96 Issue 5, p1571 

    OBJECTIVE: Nevirapine is a nonnucleoside reverse transcription inhibitor that is used as part of highly active antiretroviral therapeutic combinations. Nevirapine has been associated with a skin rash in 32 to 48% of patients. Recent reports indicate that hepatic toxicity also occurs. METHODS: We...

  • The Liver Toxicity Biomarker Study: Phase I Design and Preliminary Results. McBurney, Robert N.; Hines, Wade M.; Von Tungeln, Linda S.; Schnackenberg, Laura K.; Berger, Richard D.; Moland, Carrie L.; Tao Han; Fuscoe, James C.; Ching-Wei Chang; Chen, James J.; Zhenqiang Su; Xiao-Hui Fan; Tong, Weida; Booth, Shelagh A.; Balasubramanian, Raji; Courchesne, Paul L.; Campbell, Jennifer M.; Graber, Armin; Yu Guo; Juhasz, Peter J. // Toxicologic Pathology;2009, Vol. 37 Issue 1, p8 

    Drug-induced liver injury (DILI) is the primary adverse event that results in withdrawal of drugs from the market and a frequent reason for the failure of drug candidates in development. The Liver Toxicity Biomarker Study (LTBS) is an innovative approach to investigate DILI because it compares...

  • Genetic and Molecular Factors in Drug-Induced Liver Injury: A Review. Pachkoria, Ketevan; Lucena, Ma Isabel; Molokhia, Mariam; Cueto, Raquel; Carballo, Alfonso Serrano; Carvajal, Alfonso; Andrade, Ra´┐Żl J. // Current Drug Safety;May2007, Vol. 2 Issue 2., p97 

    The diagnosis of drug-induced liver injury (DILI) is challenging and based on complex diagnostic criteria. DILI falls into two main categories i) intrinsic "dose-dependent" Type A reactions ii) "idiosyncratic" or Type B reactions (which are usually not predictable). Idiosyncratic reactions can...

  • Hepatic Injury Due to Oxacillin Administration. Goldstein, Leonard I.; Granoff, Mark; Waisman, Jerry // American Journal of Gastroenterology;Aug1978, Vol. 70 Issue 2, p171 

    Hepatotoxicity, in association with intravenous oxacillin therapy, is described and documented for the first time by liver biopsy in an illicit drug user suffering from acute staphylococcal endocarditis. Mild gastrointestinal symptomatology, fever, eosinophilia and abnormal liver enzyme...

  • Translating Clinical Findings into Knowledge in Drug Safety Evaluation - Drug Induced Liver Injury Prediction System (DILIps). Zhichao Liu; Qiang Shi; Ding, Don; Kelly, Reagan; Hong Fang; Tong, Weida // PLoS Computational Biology;Dec2011, Vol. 7 Issue 12, Special section p1 

    Drug-induced liver injury (DILI) is a significant concern in drug development due to the poor concordance between preclinical and clinical findings of liver toxicity. We hypothesized that the DILI types (hepatotoxic side effects) seen in the clinic can be translated into the development of...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics